Myriam Ducré-Lemay of Sherbrooke, Quebec, was only 20 years old when she died in October 2012. She attended a party in the Laurentians with her boyfriend and friends that day, and her mother stated in an interview that she was absolutely smitten..
“Everything was going well in her life,” her mother said in a report translated by the Independent. “She told me she was in love. It was the first time I saw my daughter with such bright eyes.”
The two lovebirds returned to the boy’s house. According to CJAD reports, Ducré-Lemay started to feel strange after kissing him, so she tried using her inhaler. She asked him if he had consumed peanuts, and he replied that he had a peanut butter sandwich.
The young woman had a peanut allergy ever since she was a toddler, but she hadn’t told him that yet. He called 911 and attempted CPR.
Unfortunately, Ducré-Lemay soon passed away due to cerebral anoxia, a term used to describe when the brain is completely deprived of oxygen. Four years later, her mother, Micheline Ducré, is sharing her story because she hopes it will save others.
This is 20-year old Myriam Ducré-Lemay. She had a normal life, except for one thing.
According to her mother, she had a normal life and was excited about her relationship with her new boyfriend. However, there was one thing that was a little different about Ducré-Lemay. She was allergic to peanuts, tree nuts, and shellfish.
Her close ones knew about her allergies, but she still hadn’t told her boyfriend.
Myriam attended a party with her boyfriend. Afterwards, they went to his house. While she was getting ready for bed, he snacked on a peanut butter sandwich and brushed his teeth.
The young woman tried to use an inhaler, but it didn’t work. It was still very difficult for her to breathe.
While the ambulance was on its way, her boyfriend attempted CPR.
The paramedics arrived 8 minutes later, and they treated her with epinephrine. She passed away soon after due to cerebral anoxia, or lack of oxygen to the brain.
Although Myriam usually carried her EpiPen with her, she didn’t have it on her that night. She also didn’t have her Medical Alert bracelet and told people that she believed her sensitivity to said allergens had decreased. This decrease is only seen in 1 out of 5 people, and it had not been officially confirmed.
According to Dr. Christine MsCusker, head of pediatric allergy and immunology at Montreal Children’s Hospital, people between the ages of 15 and 30 constitute the “risk age range.”
“That’s the range when kids are going out more, they’re spending less time under the watchful eye of their parents,” Dr. MsCusker said in an interview with CTV. “They’re taking a few more risks and they’re not as likely to be carrying their EpiPens.”
While it may seem like a drag, especially young ones, taking preventative measures is the difference between life and death.
Daycares and schools are informed if a child has an allergic reaction, but sometimes other kids or parents aren’t aware, so they may offer them something they aren’t allowed to have.
Comedian, actress, and mother Kym Whitley designed this T-shirt to keep worried parents at ease. This will prevent any confusion over what they’re able to eat.
But as you get older, chances are you aren’t going to wear stickers or T-shirts announcing your allergies. Parents like Micheline Ducré insist on taking all necessary precautions.
She lost her daughter due to a tragic incident, and she wouldn’t want anyone else to experience the same pain. The story has prompted discussions and concerns involving those with severe allergies, which is important for awareness and practicing safe habits as a family.
While it isn’t the most stylish accessory, this bracelet will help inform others of your condition. In addition to verbalizing your allergies, you should wear this, especially in new company.
As an emergency treatment for anaphylaxis, it can help save your life.
According to the official EpiPen website, the treatment “should only be injected into the middle of your outer thigh (upper leg), through clothing if necessary.”
After using, please call for emergency medical services.